Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 28, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 23, 2025, 2:01 PM EDT for Bryan County, Chatham County, Georgia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2025, 2:01 PM EDT (18:01 UTC)
- Expired
- Aug 23, 2025, 5:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bryan County, GA, Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 84 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 2:35 PM EDT | FLASH FLOOD | 1 S Richmond Hill, GA | A member of the public relayed that flood waters entered their home and garage on Miner Drive. Time is estimated. |
| Aug 23, 2:35 PM EDT | FLASH FLOOD | 1 Ssw Richmond Hill, GA | A member of the public reported flash flooding along Reese Drive. Flood waters entered their kitchen. Extensive yard flooding. Road impassable. Time is estimated. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955
WGUS52 KCHS 231801
FFWCHS
GAC029-051-232100-
/O.NEW.KCHS.FF.W.0028.250823T1801Z-250823T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
201 PM EDT Sat Aug 23 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Bryan County in southeastern Georgia...
Chatham County in southeastern Georgia...
* Until 500 PM EDT.
* At 201 PM EDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 3 and 4
inches of rain have fallen. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Richmond Hill, Rabbit Hill, Port Royal and Brisbon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3198 8127 3194 8121 3189 8120 3188 8121
3187 8125 3185 8130 3189 8134 3192 8135
3197 8135 3198 8132
FLASH FLOOD...OBSERVED
$$
APT1 follow-up statement
906
WGUS72 KCHS 232101
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
501 PM EDT Sat Aug 23 2025
GAC029-051-232111-
/O.EXP.KCHS.FF.W.0028.000000T0000Z-250823T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bryan GA-Chatham GA-
501 PM EDT Sat Aug 23 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR BRYAN AND CHATHAM COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 200 AM EDT Sunday for portions
of southeast Georgia and southeast South Carolina.
&&
LAT...LON 3194 8121 3189 8120 3188 8121 3187 8125
3185 8130 3189 8134 3192 8135 3197 8135
3198 8132 3198 8127
$$
APTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 2:01 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 23, 2:01 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
201 PM EDT Sat Aug 23 2025
...THE RISK FOR FLASH FLOODING AND COASTAL FLOODING CONTINUES...
.SYNOPSIS...
A front will remain stalled over the region through
Sunday as waves of low pressure pass by. A much stronger cold
front will clear the area Monday night with high pressure
prevailing through the middle of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
The wet pattern continues. Convection is showing a slight
consolidation along the far southern South Carolina and upper
Georgia coast this afternoon where low-level convergence is the
strongest. The atmosphere remains very moist and weakly unstable
with long/skinny CAPE profiles. This setup is ideal for
efficient rain making with rainfall rates being augmented by
warm cloud processes. Near term high-resolutation guidance has
been struggling a bit today, but there may be slight uptick in
both rainfall rates and rain coverage later this afternoon as
instability builds slightly in response to a thinning of the
cloud canopy. The risk for flash flooding continues for the rest
of the afternoon and the Flood Watch remains in effect through 2
AM Sunday. Some places across Charleston County, including
Downtown Charleston, have seen upwards of 8-10.5" in the past
24-30 hours alone.
The remains some uncertainty on how convection will trend later
this evening and overnight. Guidance has been consistent in
showing one last frontal low developing along the stalled front
later this evening as shortwave energy passes overhead. The wave
is forecast to trek just offshore of the lower South Carolina
coast, but is exact path is still in question. This will have
implications on where any type of secondary convergence axis and
resulting bands of additional heavy rain will up near the lower
South Carolina coast. It does appear the lower South Carolina
coast, especially the Charleston County coast, will likely see
the highest rainfall potential overnight as the low passes by,
but any bands of heavy rainfall could very well end up near or
just offshore. This will have to closely monitored through the
evening hours, especially with the tide level in the Charleston
Harbor (904 PM) likely to make a run for the high-end moderate
if not major flood level. For now, likely to categorical pops
were maintained through the evening hours with the better rain
chances shifting to the coast overnight. Lows will range from
the upper 60s/near 70 well inland to the mid 70s at the beaches.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
By Sunday morning, the frontal boundary and associated weak
surface low pressure is expected to be just off the coast.
Aloft, the region is out ahead of a deepening trough over the
Ohio River Valley which will lift the surface low
northeastwards, with marginally drier and cooler air being
advected in on the backside. While the 12Z hires convection-
allowing models (CAMs) point towards mostly some spotty light
showers to be expected throughout the day, medium/long range
models think that coverage is going to be a bit more widespread.
Regardless, any rainfall amounts are expected to be light with
no renewed flooding concerns. Afternoon highs in the mid to
upper 80s are expected, and with the continued dew points in the
lower to mid 70s heat index values top out in the mid 90s along
the coast and lower 90s inland.
Heading into Monday, the aforementioned trough has been
developing a strong surface low pressure near Hudson Bay,
sending a separate cold front into the eastern CONUS from the
northern plains. After a quiet start to the day, instability
builds with potentially up to near 2000 J/kg of CAPE by the
afternoon hours. With both a sea-breeze and approaching cold
front to trigger showers and thunderstorms, a strong to severe
thunderstorm cannot be ruled out, though shear. The vast
majority of AI/ML algorithms at this time would suggest little
to no chance for severe weather, with SPC also not carrying an
outlook. Depending on what time and if convection gets started,
near seasonal high temperatures are expected in the lower 90s.
For Tuesday, the trough axis still hasn't swept through the
region yet, keeping the main cold front off to our west out
ahead of a surface high pressure over the Ohio River Valley.
Mostly dry conditions are expected as cooler and drier air
filters into the area (with dew points in the 60s!), and
afternoon highs in the mid to upper 80s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Broad high pressure will shift over central Appalachian with
the forecast area located within its southeastern fringes
Tuesday night into Wednesday. The greatest moisture looks to
remain offshore and to our south, resulting in at best isolated
to perhaps scattered showers/thunderstorms developing mainly
along the sea breeze mainly in the afternoon hours. Otherwise,
much drier conditions are forecast especially for locations
inland. Below normal temperatures are expected for the second
half of the week.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
23/18z TAF Discussion:
KCHS/KJZI: MVFR conditions will prevail for much of the period
as bands of showers move near the terminals. Cigs may start out
VFR, but should lower back into MVFR by 20z. Showers timing is
proving difficult, but expect some degree of banding to work
through during the rest of the afternoon. Another more
consolidated area of rain could spread into the terminals 08-12z
as low pressure exits the area. There is a risk for IFR cigs to
filter in as the low meanders farther offshore, but confidence
was not high enough to include a mention just yet.
KSAV: Showers will continue to impact the terminal through mid-
afternoon. Activity should wane as the evening approaches.
Widespread IFR cigs should filter in after sunset as low
pressure begins to organize offshore. Cigs may approach
alternate minimums, which was handled via TEMPO group 09-12z for
now. IFR should lift to MVFR by mid-morning Sunday.
&&
.MARINE...
Tonight: Low pressure will pass across the waters tonight
resulting in northeast winds backing to north. There may be a
slight enhancement/pinching of the pressure gradient as it does,
mainly across the South Carolina waters. Gusts could get as
high as 20 kt. Right now, it looks too marginal to hoist a Small
Craft Advisory, but this will need to be monitored, especially
from South Santee-Edisto Beach out 20 NM.
Sunday through Thursday: Offshore winds will prevail Sunday
into Monday as a weak coastal low departs to the northeast. A
cold front will push offshore late Monday night causing winds to
shift out of the northeast and prevail through the remainder of
the period. Both winds and seas look to remain below Small
Craft Advisory levels. No marine concerns expected through the
period.
Rip Currents: A moderate risk for rip currents is in place for
all beaches through this evening due to lingering swells
generated from Erin.
&&
.TIDES/COASTAL FLOODING...
A weak mid-level wave (piece of positive vorticity) is
currently pushing east along a stalled cold front across
southern Georgia. Latest observations show broad cyclonic flow
over southern Georgia with pressure slowly falling at Savannah.
As the wave ejects east off of the Georgia coast, a weak surface
low will form. Already winds are out of the northeast with
intermittent wind gusts to 15 kt or so (KHXD gusted to 16 kt and
KJZI gusted to 14 kt). Simultaneously, rainfall totals near the
coastal tidal sites have been in the 6" to 10" range. The Ekman
transport from the northeast winds and the freshwater runoff
has all come together to pump tidal departures even higher
compared to this time yesterday. At Charleston Harbor yesterday,
the tidal departure peaked between high and low tide around
+2.18 ft, while today it peaked at +2.36 ft. At Fort Pulaski,
the tidal departure peaked between high and low tide around
+2.24 ft, while today it peaked at +2.90 ft.
Charleston Harbor: Given the numbers above, the new high tide
forecast calls for a +2.0 ft departure with crest at 8.1 ft
MLLW, or major flooding.
Fort Pulaski: The new high tide forecast call for a +2.0 ft
departure with a crest at 9.9 ft MLLW, or minor flooding.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Flood Watch through late tonight for GAZ087-088-099>101-
114>119-137>141.
Coastal Flood Advisory from 7 PM to 11 PM EDT this evening for
GAZ117-119-139-141.
SC...Flood Watch through late tonight for SCZ040-042>045-047>052.
Coastal Flood Advisory from 7 PM to 11 PM EDT this evening for
SCZ048-051.
Coastal Flood Warning from 6 PM this evening to midnight EDT
tonight for SCZ049-050.
Coastal Flood Advisory from 6 PM this evening to midnight EDT
tonight for SCZ052.
MARINE...None.
&&Hazardous weather outlook, Aug 23, 1:52 PM EDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 152 PM EDT Sat Aug 23 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-241800- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 152 PM EDT Sat Aug 23 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Coastal Flood - Excessive Rainfall - Rip Current .DAYS TWO THROUGH SEVEN...Sunday through Friday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Coastal Flood && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Local storm report, Aug 23, 10:13 AM EDT, 3 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1013 AM EDT Sat Aug 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 AM Flood 5 SSW Edisto Island 32.49N 80.31W
08/23/2025 AMZ350 SC Emergency Mngr
Emergency Manager reports 2 to 3 inches of water on the
roads in Edisto Beach. A septic tank is also out of the
ground on Jungle Rd.
&&
Event Number CHS2501003
BAHLocal storm report, Aug 23, 10:17 AM EDT, 3 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1017 AM EDT Sat Aug 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM Rain 3 SSE Wadmalaw Island 32.65N 80.14W
08/23/2025 M10.05 inch Charleston SC Public
&&
Event Number CHS2501004Local storm report, Aug 23, 10:22 AM EDT, 3 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1022 AM EDT Sat Aug 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM Rain 3 NNW Kiawah Island 32.65N 80.10W
08/23/2025 M9.50 inch Charleston SC Public
Rainfall total for this system of 9.5 inches since
yesterday morning. Rain is ongoing.
&&
Event Number CHS2501005
APTLocal storm report, Aug 23, 10:56 AM EDT, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1056 AM EDT Sat Aug 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM Coastal Flood 1 E Charleston 32.78N 79.93W
08/23/2025 Charleston SC Other Federal
CHTS1 Minor Coastal Flooding: A maximum tide level of
7.39 ft MLLW (1.63 ft MHHW) was observed at the
Charleston Harbor tide gage. Shallow Coastal Flooding
typically begins along the coasts of Charleston and
Colleton counties when tide levels reach 7.0 ft MLLW
(1.24 ft MHHW) in the Charleston Harbor.
&&
Event Number CHS2501006
BAHLocal storm report, Aug 23, 11:51 AM EDT, 2 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1151 AM EDT Sat Aug 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM Rain 2 NNW Pooler 32.14N 81.26W
08/23/2025 E5.53 inch Chatham GA Public
Public reports 5.53 inches of rain fell between Friday
8 AM and Saturday 2 AM.
&&
Event Number CHS2501007
BAHLocal storm report, Aug 23, 1:02 PM EDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
102 PM EDT Sat Aug 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM Rain 3 SE Daniel Island 32.85N 79.87W
08/23/2025 M6.60 inch Charleston SC NWS Employee
NWS Employee reports 6.6 inches of storm total rainfall
ending 930 AM Saturday.
&&
Event Number CHS2501008
BAHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 10:15 AM EDT | Areal Flood Advisory | CHS | Liberty, McIntosh | 96 min |
| Aug 23, 11:02 AM EDT | Coastal Flood Advisory | CHS | 13 hr | |
| Aug 23, 11:50 AM EDT | Areal Flood Advisory | CHS | Bryan, Chatham | 3 hr |
| Aug 23, 12:34 PM EDT | Areal Flood Advisory | CHS | Chatham | 3 hr |
| Aug 23, 1:06 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham | 55 min |
| Aug 23, 3:19 PM EDT | Areal Flood Warning | CHS | Chatham | 3 hr |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.